MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CER FEM HD 32/+3MM T1; HIP PROSTHESIS

BIOMET UK LTD. DELTA CER FEM HD 32/+3MM T1; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that 2-week post-implantation, the patient underwent revision surgery due to implant fracture.It was proved by the x-ray taken during post op follow up visit.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, g3, g6, h1, h2, h6, h10.Visual examination of the provided pictures identified that the ceramic head has fractured into 3 or more pieces and has what appears to be metallic rub marks over a substantial area.The item and lot numbers cannot be confirmed as they are obscured by the metallic marks.Review of the device history record identified no deviations or anomalies during manufacturing.Device is used for treatment.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: two views of the right hip labelled preop x-rays demonstrate a right total hip arthroplasty with abnormal appearance suggesting fracture of the ceramic head.Cement fixation of the acetabular cup.Femoral stem is intact.Single view of the right hip labelled fluoroscopy post revision demonstrates a right total hip arthroplasty with appropriate fit and alignment.Cement fixation of the acetabular cup.Overall size of the initial right total hip arthroplasty appears to be appropriate.Ceramic head is fractured.Acetabular angles cannot be measured without a complete ap pelvis film.No abnormality is seen on the follow-up images.No external factors are identified.There may be a punctate focus of hyperdensity superior to the lesser trochanter.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DELTA CER FEM HD 32/+3MM T1
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15850550
Report Number3002806535-2022-00476
Device Sequence Number20464289
Product Code LZO
UDI-Device Identifier00887868271557
UDI-Public(01)00887868271557(17)320308(10)3103955
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-1161
Device Lot Number3103955
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight81 KG